Alert archive / Illinois / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 85, NWS Quad Cities, IA

July 24, 2009Carroll County, Jo Daviess County, Stephenson County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 24, 2009, 6:07 PM CDT for Carroll County, Jo Daviess County, Stephenson County, Illinois. It was in force for 53 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2009, 6:07 PM CDT (23:07 UTC)
Expired
Jul 24, 2009, 7:00 PM CDT
In force
53 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 101 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 6:07 PM CDTHAIL 2Stockton, ILMOSTLY GOLFBALL HAIL...WITH A FEW UP TO 2 INCHES.
Jul 24, 6:09 PM CDTHAIL 1.753 S Stockton, IL
Jul 24, 6:25 PM CDTHAIL 0.882 N Pearl City, IL
Jul 24, 6:33 PM CDTTSTM WND DMG1 E Pearl City, ILBROKEN TELEPHONE POLE AT PEARL CITY ROAD AND MILL GROVE ROAD. TIME ESTIMATED.
Jul 24, 6:51 PM CDTTSTM WND DMG3 Wsw Freeport, IL4 TO 6 INCH TREE LIMBS DOWN 1.10 INCHES OF RAIN IN 15 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 5:02 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 242307
SVRDVN
ILC015-085-177-250015-
/O.NEW.KDVN.SV.W.0085.090724T2307Z-090725T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
607 PM CDT FRI JUL 24 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CARROLL COUNTY IN NORTHWEST ILLINOIS...
  SOUTHEASTERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
  SOUTHWESTERN STEPHENSON COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 715 PM CDT.

* AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH....AND TENNIS BALL SIZE HAIL.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR PEARL CITY...OR 9 MILES WEST OF FREEPORT...AND
  MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHWEST OF FREEPORT AND 9 MILES NORTHEAST OF LANARK
  AROUND 615 PM CDT...
  SHANNON AROUND 620 PM CDT...
  9 MILES SOUTHWEST OF GERMAN VALLEY AROUND 630 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

THIS STORM HAS ALREADY PRODUCED LARGE HAIL UP TO TENNIS BALL SIZE...AND 
IT REMAINS A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4224 8939 4220 8940 4219 8941 4219 8968
      4194 8968 4193 8981 4238 9023 4251 8987
TIME...MOT...LOC 2307Z 315DEG 33KT 4226 8980

$$

PHILIP/MCCLURE
3 follow-up statements
000 
WWUS53 KDVN 242329
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
629 PM CDT FRI JUL 24 2009

ILC015-085-177-250015-
/O.CON.KDVN.SV.W.0085.000000T0000Z-090725T0015Z/
JO DAVIESS IL-STEPHENSON IL-CARROLL IL-
629 PM CDT FRI JUL 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EASTERN CARROLL...SOUTHERN STEPHENSON AND SOUTHEASTERN JO DAVIESS
COUNTIES...

AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH....AND GOLF BALL SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR PEARL CITY...OR 10 MILES WEST OF FREEPORT...MOVING
SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOLTON AROUND 645 PM CDT...
  8 MILES SOUTHWEST OF FREEPORT AROUND 650 PM CDT...
  8 MILES NORTHEAST OF LANARK AND 9 MILES SOUTHWEST OF FREEPORT
  ALBERTUS AIRPORT AROUND 710 PM CDT...
  SHANNON AND OAKDALE NATURE PRESERVE AROUND 715 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND
POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT
OR INTERIOR ROOM OR HALLWAY.

THIS STORM HAS ALREADY PRODUCED VERY LARGE HAIL...AND IT REMAINS A 
THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4231 9008 4242 8971 4224 8939 4220 8940
      4219 8941 4219 8968 4194 8968 4193 8981
TIME...MOT...LOC 2329Z 320DEG 10KT 4226 8981

$$

MCCLURE

PHILIP
000 
WWUS53 KDVN 242345
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 PM CDT FRI JUL 24 2009

ILC085-242354-
/O.CAN.KDVN.SV.W.0085.000000T0000Z-090725T0015Z/
JO DAVIESS IL-
645 PM CDT FRI JUL 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JO DAVIESS COUNTY
IS CANCELLED...

THE SEVERE THUNDERSTORM THAT HAD A HISTORY OF PRODUCING SEVERE 
WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING 
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4196 8969 4224 8992 4234 8967 4221 8947
      4220 8940 4219 8941 4219 8968
TIME...MOT...LOC 2344Z 314DEG 16KT 4221 8972

$$

ILC015-177-250015-
/O.CON.KDVN.SV.W.0085.000000T0000Z-090725T0015Z/
STEPHENSON IL-CARROLL IL-
645 PM CDT FRI JUL 24 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHEASTERN CARROLL AND SOUTHERN STEPHENSON COUNTIES...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH....AND QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
APPROXIMATELY NEAR BOLTON...OR 7 MILES SOUTHWEST OF FREEPORT...MOVING
SOUTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHANNON AROUND 650 PM CDT...
  OAKDALE NATURE PRESERVE AND FREEPORT ALBERTUS AIRPORT AROUND 655 PM
  CDT...
  9 MILES SOUTHWEST OF GERMAN VALLEY AROUND 710 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

&&

LAT...LON 4196 8969 4224 8992 4234 8967 4221 8947
      4220 8940 4219 8941 4219 8968
TIME...MOT...LOC 2344Z 314DEG 16KT 4221 8972

$$

PHILIP/MCCLURE
000 
WWUS53 KDVN 250000
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 PM CDT FRI JUL 24 2009

ILC015-177-250009-
/O.CAN.KDVN.SV.W.0085.000000T0000Z-090725T0015Z/
STEPHENSON IL-CARROLL IL-
700 PM CDT FRI JUL 24 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL AND
SOUTHERN STEPHENSON COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM THAT HAD A HISTORY OF PRODUCING SEVERE 
WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELED. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FRIDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4196 8969 4224 8992 4234 8967 4221 8947
      4220 8940 4219 8941 4219 8968
TIME...MOT...LOC 2359Z 314DEG 16KT 4216 8965

$$

PHILIP/MCCLURE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:00 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 24, 3:00 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT FRI JUL 24 2009

.SYNOPSIS...
COLD FRONT STRETCHES FROM LAKE SUPERIOR ACROSS NORTHWEST IOWA AND
INTO WESTERN NEBRASKA THIS AFTERNOON.  UPPER LOW IS CENTERED OVER
SOUTHWEST ONTARIO WITH AN ASSOCIATED SHORT WAVE DROPPING ACROSS
SOUTHERN MN.  CONVECTION IS FIRING AHEAD OF THE FRONT...AND HAS A
HISTORY OF STRONG WINDS AND LARGE HAIL.

&&

.SHORT TERM...TONIGHT...
FORECAST ISSUES HINGE ON PASSAGE OF COLD FRONT THIS AFTERNOON.
SUPERCELL CONTINUES TO TRACK SOUTHEAST IN SHEARED AND UNSTABLE
ENVIRONMENT WITH 65 TO 70 DEGREE DEW POINTS.  THREAT OF ADDITIONAL
CONVECTIVE DEVELOPMENT CONTINUES BEHIND THIS INITIAL LINE UNTIL
FRONT COMES THROUGH LATER TONIGHT.

.LONG TERM...SATURDAY THROUGH FRIDAY...
AN ACTIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED PERIOD WITH
NORTHWEST FLOW BRINGING A SERIES OF OPPORTUNITIES FOR PRECIP.  ECMWF
AND GFS AGREE ON THE LARGER PATTERN BUT OF COURSE DISAGREE ON THE
DETAILS OF TIMING/STRENGTH OF ANY PARTICULAR WAVE.

SATURDAY AND SUNDAY...COLD FRONT ON TRACK TO BARREL THROUGH THE AREA
TONIGHT AND LATEST MODELS SUGGEST SATURDAY WILL BE DRY. WILL LEAVE A
LOW POP IN WEST CENTRAL ILLINOIS SATURDAY MORNING FOR ANY LINGERING
POST-FRONTAL PRECIP AND ANOTHER LOW CHANCE IN NORTHWEST ILLINOIS FOR
TOMORROW AFTERNOON AS A SHORT WAVE DROPS INTO THE UPPER MISSISSIPPI
VALLEY.  NAM AND ECMWF IDENTIFY ANOTHER WEAK SHORT WAVE SUNDAY
AFTERNOON AND HAVE TRIMMED POPS BACK TO ONLY AFTERNOON AND ONLY FOR
EASTERN PARTS OF THE SERVICE AREA.

MONDAY THROUGH TUESDAY ANOTHER FRONT WILL WORK ACROSS THE AREA.
LINGERING BOUNDARY AND LACK OF CONSOLIDATED UPPER SUPPORT WILL
REQUIRE BROAD POPS THROUGH THE PERIOD. WEDNESDAY LOOKS LIKE OUR BEST
SHOT AT A QUIET DAY.

FOR THE END OF NEXT WEEK...GFS AND ECMWF DIVERGE SIGNIFICANTLY ON
THE EVOLUTION OF THE SURFACE FEATURES.  WILL STAY THE COURSE OF THE
ECMWF AND SEE HOW FUTURE RUNS PAN OUT.

&&

.AVIATION...
WEATHER AT TAF SITES WILL HINGE ON TIMING OF COLD FRONT PASSAGE.
FRONT IS EXPECTED TO CLEAR KCID AND KDBQ BY 03Z AND KBRL AND KMLI BY
06Z. WITH THE FRONT EXPECT A WIND SHIFT FROM SOUTHERLY TO
NORTHWESTERLY. WILL MONITOR SITES FOR POSSIBLE FOG OVERNIGHT BUT
CHANCE AT THIS TIME IS TOO LOW TO BE INCLUDED IN TAFS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

33
Hazardous weather outlook, Jul 24, 11:57 AM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 AM CDT FRI JUL 24 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-251000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1157 AM CDT FRI JUL 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG
AND AHEAD OF AN ADVANCING COLD FRONT. THE STORM PREDICTION CENTER
HAS A SLIGHT RISK FOR SEVERE STORMS ACROSS THE ENTIRE OUTLOOK AREA.
THUNDERSTORMS LATE THIS MORNING OVER FAR NORTHERN IOWA WILL MOVE
SOUTHEAST INTO EASTERN IOWA THIS AFTERNOON. THE MAIN THREATS WITH
THESE STORMS WILL BE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND
DAMAGING WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO WILL ALSO
BE POSSIBLE. THROUGH 5 PM THE SEVERE WEATHER THREAT WILL BE EXIST
MAINLY WEST OF THE MISSISSIPPI RIVER AND NORTH OF A LINE FROM
SIGOURNEY TO THE QUAD CITIES.

THIS EVENING...THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REST
OF THE OUTLOOK AREA. SOME OF THESE STORMS MAY CONTINUE TO BE SEVERE
WITH THE PRIMARY RISK BEING WIND GUSTS OVER 60 MPH AND LARGE HAIL.
THESE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS
AND LOCALLY HEAVY RAINFALL. THE POTENTIAL FOR SEVERE STORMS WILL END
BY 10 PM...WITH THUNDERSTORMS EXITING TO THE SOUTHEAST BY EARLY
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MONDAY THROUGH TUESDAY NIGHT...THERE IS A CHANCE OF THUNDERSTORMS
ACROSS THE AREA. SEVERE STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED FOR PORTIONS OF THE OUTLOOK AREA
THIS AFTERNOON AND EVENING. ANY REPORTS OF HAIL...AND WINDS GREATER
THAN 40 MPH TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES WOULD
BE GREATLY APPRECIATED.

In the hours before

Local storm report, Jul 24, 4:12 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
412 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     HAIL             EDGEWOOD                42.64N 91.40W
07/24/2009  M1.75 INCH       DELAWARE           IA   EMERGENCY MNGR

0221 PM     HAIL             EDGEWOOD                42.64N 91.40W
07/24/2009  M1.75 INCH       DELAWARE           IA   EMERGENCY MNGR

            WINDOWS BROKEN IN HOUSES.

0228 PM     HAIL             2 N DELAWARE            42.50N 91.34W
07/24/2009  M1.75 INCH       DELAWARE           IA   EMERGENCY MNGR

            HOUSES WITH BROKEN WINDOWS AND SIDING BROKEN OFF. NEAR
            HIGHWAY 38 JUST NORTH OF DELAWARE. DELAYED REPORT.

0228 PM     HAIL             DELAWARE                42.47N 91.34W
07/24/2009  M1.75 INCH       DELAWARE           IA   EMERGENCY MNGR

0228 PM     HAIL             GREELEY                 42.59N 91.34W
07/24/2009  M1.75 INCH       DELAWARE           IA   EMERGENCY MNGR

            ALONG WITH 50 MPH WINDS.

0236 PM     HAIL             EARLVILLE               42.48N 91.27W
07/24/2009  M1.00 INCH       DELAWARE           IA   EMERGENCY MNGR

0240 PM     HEAVY RAIN       6 N DYERSVILLE          42.57N 91.12W
07/24/2009  E0.00 INCH       DUBUQUE            IA   TRAINED SPOTTER

            SPOTTER LOOKING TO WEST SEES ROTATING WALL CLOUD. PASSED
            BY ARX WEATHER FORECAST OFFICE.

0245 PM     HAIL             E EARLVILLE             42.48N 91.26W
07/24/2009  M1.00 INCH       DELAWARE           IA   TRAINED SPOTTER

            COVERING THE GROUND. LASTED FOR 5 MINUTES.

0255 PM     HAIL             5 NE HOPKINTON          42.39N 91.18W
07/24/2009  M1.50 INCH       DELAWARE           IA   EMERGENCY MNGR

            PENNY TO PING PONG SIZE HAIL.

0258 PM     HAIL             5 N HOPKINTON           42.42N 91.25W
07/24/2009  M1.75 INCH       DELAWARE           IA   EMERGENCY MNGR

0300 PM     HAIL             WORTHINGTON             42.40N 91.12W
07/24/2009  M0.50 INCH       DUBUQUE            IA   EMERGENCY MNGR

            1/4 INCH TO 1/2 INCH HAIL COVERING THE GROUND.

0300 PM     HAIL             3 N HOPKINTON           42.39N 91.25W
07/24/2009  M1.00 INCH       DELAWARE           IA   TRAINED SPOTTER

            PENNY TO QUARTER SIZE HAIL COVERING THE GROUND.

0310 PM     HAIL             CASCADE                 42.30N 91.01W
07/24/2009  M0.25 INCH       DUBUQUE            IA   EMERGENCY MNGR

            HAIL STARTED AT 310PM AS PEA SIZE.

0315 PM     HAIL             CASCADE                 42.30N 91.01W
07/24/2009  M1.00 INCH       DUBUQUE            IA   EMERGENCY MNGR

&&

14
Local storm report, Jul 24, 4:20 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
420 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             3 NW ONEIDA             42.57N 91.39W
07/24/2009  M2.50 INCH       DELAWARE           IA   PUBLIC

            COPIOUS AMOUNTS OF TENNIS BALL SIZE HAIL. CAR WINDSHIELD
            CRACKED. DELAYED REPORT.

&&

JH2
Local storm report, Jul 24, 4:59 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             DELAWARE                42.47N 91.34W
07/24/2009  E1.75 INCH       DELAWARE           IA   TRAINED SPOTTER

            SPOTTER NOTED EXTENSIVE CROP DAMAGE ALONG HWY
            20...EXTENDING FROM 1 MILE WEST OF THE DELAWARE EXIT TO 2
            MILES EAST OF THE EARLVILLE EXIT. THERE WAS ALSO HAIL
            DAMAGE NOTED TO THE EXIT SIGN. DELAYED REPORT.

&&

MAS
Local storm report, Jul 24, 5:45 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
545 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             2 E SCALES MOUND        42.48N 90.21W
07/24/2009  M1.75 INCH       JO DAVIESS         IL   LAW ENFORCEMENT

            HALF DOLLAR TO GOLFBALL SIZE HAIL.

&&

MAS
Special weather statement, Jul 24, 5:52 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
552 PM CDT FRI JUL 24 2009

IAZ040-041-250100-
BUCHANAN-DELAWARE-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER
552 PM CDT FRI JUL 24 2009

...EXTREMELY SEVERE THUNDERSTORM MOVING TOWARDS NORTHEAST IOWA...

AT 545 PM CDT AN EXTREMELY SEVERE THUNDERSTORM...WITH BASEBALL TO
SOFTBALL SIZE HAIL...WAS LOCATED IN NORTHERN FAYETTE COUNTY NORTHEAST
OF WEST UNION. ANOTHER EXTREMELY SEVERE STORM WAS LOCATED NEAR ST.
LUCAS IN NORTHWEST FAYETTE COUNTY. THESE STORMS WERE MOVING SOUTHEAST
AT 25 MPH.

IF THESE STORMS HOLD TOGETHER THEY WILL MOVE INTO BUCHANAN AND
DELAWARE COUNTIES BY 645 PM.

YOU SHOULD CONTINUE TO MONITOR THESE POTENTIALLY DESTRUCTIVE STORMS...
AND SEEK SHELTER WHEN A WARNING IS ISSUED.

HAASE
Local storm report, Jul 24, 6:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
603 PM CDT FRI JUL 24 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             SSW SCALES MOUND        42.47N 90.25W
07/24/2009  M1.75 INCH       JO DAVIESS         IL   TRAINED SPOTTER

            HALF DOLLAR TO GOLFBALL SIZE HAIL.

0552 PM     HAIL             APPLE RIVER             42.50N 90.09W
07/24/2009  M1.75 INCH       JO DAVIESS         IL   AMATEUR RADIO

0558 PM     HAIL             2 N STOCKTON            42.38N 90.01W
07/24/2009  M2.50 INCH       JO DAVIESS         IL   AMATEUR RADIO

&&

MAS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 5:16 PM CDTSevere Thunderstorm WarningDVNJo Daviess, Stephenson59 min
Jul 24, 6:20 PM CDTSevere Thunderstorm WarningDVNJo Daviess70 min
Jul 24, 6:53 PM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess, Stephenson82 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.